Thunderstorm Wind, Osage
- When
- September 5, 3:42 PM CST
- Where
- Osage County, Foraker
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 36.870, -96.550
An NWS cooperative observer estimated thunderstorm wind gusts of 60 mph.
Thunderstorms developed along a cold front pushing through the region during the afternoon hours of the 5th. While most of the thunderstorms remained below severe limits, one storm did produced strong winds across northern Osage County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed along a cold front pushing through the region during the afternoon hours of the 5th. While most of the thunderstorms remained below severe limits, one storm did produced strong winds across northern Osage County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 5, 2:11 PM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 311 PM CDT FRI SEP 5 2014 .DISCUSSION... COLD FRONT CURRENTLY PUSHING INTO OSAGE COUNTY THIS AFTERNOON WITH ISOLATED SHOWERS/THUNDERSTORMS DEVELOPING NEAR/ALONG BOUNDARY. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS THIS AFTERNOON/EVENING GIVEN SURFACE BASED CAPES/LI'S...HOWEVER DEEP LAYER SHEAR SHOULD REMAIN WEAK PRECLUDING MORE ORGANIZED SEVERE WEATHER. SHOWERS WITH EMBEDDED THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE BEHIND THE FRONT TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE IN A FEW AREAS. MOST OF THE THUNDERSTORM ACTIVITY WILL LIKELY REMAIN POST FRONTAL AND WITH ONLY MARGINAL ELEVATED INSTABILITY...LOWERED THUNDERSTORM PROBABILITIES FROM PREVIOUS FORECAST. PRECIPITATION WILL LIKELY SHIFT SLOWLY SOUTH DURING THE DAY SATURDAY AS FRONT PUSHES SOUTH OF THE RED RIVER BY MID AFTERNOON WITH A DRIER AIR- MASS FILTERING IN FROM THE NORTH. A FEW LINGERING SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO WILL BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA ON SUNDAY...HOWEVER MOST LOCATIONS WILL REMAIN DRY WITH PLEASANT FALL LIKELY WEATHER OVER MOST OF THE AREA. SLOW WARMING TREND EXPECTED THROUGH THE EARLY TO MIDDLE PART OF NEXT WEEK AS SURFACE RIDGE ALOFT BEGINS TO BUILD ACROSS THE GULF COAST STATES WITH ZONAL FLOW ALOFT DEVELOPING. THUNDERSTORM CHANCES RETURN TUESDAY NIGHT INTO WEDNESDAY AS NEXT UPPER LEVEL IMPULSE APPROACHES. AT THIS TIME...BEST RAIN CHANCES APPEAR TO BE WEDNESDAY NIGHT AS NEXT COLD FRONT MOVES THROUGH. COOLER WEATHER EXPECTED BY THURSDAY BEHIND FRONT AS LARGE UPPER LOW MOVES INTO THE NORTHERN/CENTRAL PLAINS. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 75 60 84 / 70 40 10 10 FSM 72 83 64 85 / 30 40 20 10 MLC 69 79 63 85 / 40 50 20 20 BVO 62 75 54 83 / 70 40 10 10 FYV 66 77 58 80 / 40 40 10 0 BYV 65 74 58 79 / 30 40 10 0 MKO 66 75 61 83 / 50 50 20 10 MIO 62 75 57 81 / 60 40 10 0 F10 65 74 61 82 / 50 50 20 10 HHW 72 89 68 89 / 20 40 30 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT FRI SEP 5 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1255 PM CDT FRI SEP 5 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...THIS EVENING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A COLD FRONT WILL CONTINUE TO MOVE SOUTH OUT OF KANSAS AND INTO NORTHEAST OKLAHOMA BY LATE THIS AFTERNOON. A FEW THUNDERSTORMS MAY DEVELOP ALONG THE FRONT DURING THE AFTERNOON AND POSE A LIMITED WIND THREAT. HOWEVER...THE MAJORITY OF THE THUNDERSTORM ACTIVITY WILL BE POST FRONTAL IN NATURE...KEEPING THE SEVERE WEATHER THREAT MINIMAL AND LOCALIZED. COVERAGE WILL INCREASE ACROSS MAINLY NORTHEAST OKLAHOMA TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. AHEAD OF THE FRONT...HEAT INDEX VALUES WILL REACH 100 TO 103 DEGREES ACROSS MUCH OF EASTERN OKLAHOMA AND IN WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... PRECIPITATION WILL TAPER OFF ACROSS THE REGION ON SATURDAY AS THE COLD FRONT PUSHES WELL TO THE SOUTH. MUCH COOLER WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEKEND. TEMPERATURES WILL REBOUND FOR THE EARLY PART OF NEXT WEEK...WITH SHOWER AND THUNDERSTORM CHANCES RETURNING BY MONDAY NIGHT. BETTER CHANCES OF PRECIPITATION SHOULD HOLD OFF UNTIL WEDNESDAY INTO EARLY THURSDAY AS A STRONGER COLD FRONT PUSHES ACROSS THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT FRI SEP 5 2014
OKZ054-052145-
OSAGE OK-
405 PM CDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE
AT 405 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BURBANK...
MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...SHIDLER...BURBANK...APPERSON...WEBB CITY...
PEARSONIA...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3701 9627 3700 9627 3654 9663 3673 9692
3675 9689 3675 9683 3677 9682 3679 9676
3700 9676 3701 9675
TIME...MOT...LOC 2105Z 217DEG 20KT 3672 9674The Tulsa radar (KINX), 117 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
An NWS cooperative observer estimated thunderstorm wind gusts of 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543399.